Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2003, 3:42 PM CST for Pope County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 3:42 PM CST (21:42 UTC)
- Expired
- Mar 25, 2003, 4:15 PM CST
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pope County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 2:40 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 252142 SVRLIT ARC115-252215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 PM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POPE COUNTY IN CENTRAL ARKANSAS * UNTIL 415 PM CST * AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF NOGO...OR ABOUT 27 MILES NORTHEAST OF CLARKSVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NOGO AND TILLY AROUND 405 PM CST && THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3573 9281 3556 9281 3572 9316 $$ 57
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 25, 2:30 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST TUE MAR 25 2003 THE COLD FRONT HAS BEEN SLOWER THAN EXPECTED TODAY. THIS HAS GIVEN A CHANCE TO RECOVER THE DEW POINTS INTO THE 60S IN THE FORM OF A WEDGE MOVING TO THE NORTHEAST FROM SOUTHWEST ARKANSAS. VERTICAL VELOCITIES ARE FAVORABLE FOR LIFT AHEAD OF THE COLD FRONT IN CONJUNCTION WITH DAYTIME HEATING. EVEN WITH THE SLOWING DOWN OF THE FRONT ACROSS THE OZARKS TODAY...ONCE ON THE SOUTHEAST EAST PART OF THE STATE...THE FRONT SHOULD PICK UP SPEED AND EXIT THE STATE ON TIME TO LEAVE A DRY FORECAST FROM 12Z ON WEDNESDAY UNTIL THE NEXT COLD FRONT APPROACHES FOR THE WEEKEND. TEMPERATURES WILL COOL FOR WEDNESDAY BEHIND THE COLD FRONT...THEN THEY WILL RECOVER NICELY FOR THURSDAY. SEVERE WEATHER IS STILL A POSSIBILITY WITH THE NEXT FRONT...AND IT BEARS CONTINUED WATCHING. FCSTID = 32 HRO 39 65 44 72 / 50 0 0 0 LIT 46 67 47 75 / 50 0 0 0 HOT 46 67 47 76 / 50 0 0 0 PBF 47 68 48 76 / 50 0 0 0 .LZK...NONE.
Hazardous weather outlook, Mar 25, 4:43 AM CST, 10 hours 59 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 443 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT. THE FRONT WILL MOVE NORTHWEST TO SOUTHEAST. A FEW OF THE STORMS COULD REACH SEVERE LIMITS PRODUCING STRONG WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY WILL BE DRY. ANOTHER STRONG STORM SYSTEM WILL BEAR DOWN ON THE REGION FRIDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON FRIDAY. AGAIN THE MAIN THREAT OF SEVERE WEATHER APPEARS TO BE STRONG WINDS AND LARGE HAIL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:33 PM CST | Severe Thunderstorm Warning | LZK | Newton | 57 min |
| Mar 25, 2:45 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 50 min |
| Mar 25, 3:33 PM CST | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 62 min |
| Mar 25, 4:35 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson | 60 min |
| Mar 25, 4:45 PM CST | Severe Thunderstorm Warning | LZK | Cleburne | 60 min |
| Mar 25, 4:55 PM CST | Severe Thunderstorm Warning | LZK | Conway | 45 min |
| Mar 25, 5:30 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 60 min |
| Mar 25, 5:34 PM CST | Severe Thunderstorm Warning | LZK | White | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.